Deadly Machupo Virus in Paracetamol P-500 Tablets: Fact Check


71
16 shares, 71 points
Image about Deadly Machupo Virus in Paracetamol P-500 Tablets
Deadly Machupo Virus in Paracetamol P-500 Tablets

Story:

URGENT WARNING! Deadly Machupo Virus in Paracetamol P-500 and Aeknil Paracetamol Tablets. Do not take them!

Other Versions

1. Be careful not to take the paracetamol that comes written P / 500. It is a new, very white and shiny paracetamol, doctors prove to contain “Machupo” virus, considered one of the most dangerous viruses in the world with high mortality rate.
Please share this message with all people on your contact list as well as family, and save a life or lives… I’ve done my part, now it’s your turn..remember that God helps those who help others & themselves!

Forward as received.

Image about Deadly Machupo Virus in Paracetamol P-500 Tablets

2. (Hindi)
कृप्या ये पैरासिटामोल न खाएं न ख़रीदे
जिसपे P-500 लिखा हो
इसमें एक जहरीला वाइरस पाया गया है जो विश्व् के सबसे खतरनाक में से एक है।
यह जानकारी सभी को भेजे।

Image about Deadly Machupo Virus in Paracetamol P-500 Tablets

Fact Check:

A viral message doing rounds in several variants and languages warns people of a Deadly Machupo Virus in Paracetamol P-500 Tablets. Other versions mention the same case with Aeknil Paracetamol Tablets. Allegedly, doctors proved the new, very white and shiny paracetamol tablets contain one of the most dangerous viruses in the world having high mortality rate. So, the messages warn people not to take the Paracetamol P-500 and Aeknil Paracetamol tablets and spread the information to everyone. Do not worry, the messages warning about deadly Machupo Virus in Paracetamol P-500 and Aeknil Paracetamol tablets are just rumors.

About Paracetamol P-500 and Aeknil Paracetamol Tablets

The P-500 label on the Paracetamol packaging means each tablet contains 500 mg of Paracetamol (acetaminophen), which is a common tablet and not new. The P-500 tablets are manufactured by Apex Laboratories Pvt. Ltd. based in Chennai, India. Paracetamol P-500 temporarily relieves fever and mild to moderate pain. Likewise, Aeknil Paracetamol brand tablets are manufactured by Therapeutic Pharmaceuticals Company based in Mumbai, India.

Image of Aeknil Paracetamol 500 Tablets
Aeknil Paracetamol 500 Tablets

About the Machupo Virus

Machupo Virus or Bolivian Hemorrhagic Fever Virus does indeed cause a severe, disseminated infection involving the central nervous system, gastrointestinal tract and lungs. As a result, hemorrhages appear in the skin, liver, oral cavity and adrenal cortex. Like suggested in the message, the disease has a significant risk of mortality. However, transmission of the Machupo Virus usually happens via direct contact with infectious body fluids. It is unlikely the virus sustains long in a dry environment like in tablets, without a native host.

Deadly Machupo Virus in Paracetamol P-500?

Firstly, like warned in the messages, there are no credible reports about the deadly Machupo Virus in Paracetamol P-500 or Aeknil Paracetamol tablets. No such cases of transmission of Machupo virus through paracetamol tablets are reported. The man in picture appears to suffer with some kind of skin infection not a symptom of Machupo Virus Infection (Bolivian hemorrhagic fever).

Available reports as of this writing suggest cases of the Machupo Virus infection appeared only in Central and South America. In fact, no cases of Machupo viruses are recorded in India. These warning messages about deadly Machupo Virus in Paracetamol tablets appeared online since at least February 2017 and went global. In August 2017, Health Sciences Authority of Singapore clarified the messages are not true. Health officials in Malaysia also warned people about the rumors and asked people not to forward them. Nonetheless, as a word of caution, it is always safe to buy and use medicines manufactured by registered companies.

Hoax or Fact:

Hoax.


Like it? Share with your friends!

71
16 shares, 71 points

0 Comments